Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Child has irritated, red eyes after swimming in chlorinated pools, uses water proof sunscreen. Persistent irritation after using Visine, Vigamox. What can be done?

My 7 year old daughter s eyes become irritated and very red after she swims in chlorinated pools and/or the ocean. It seems that the sunscreen we use which is waterproof rubs off into her eyes and now the red won t go away. I ve used Visine and Vigamox, but the irritation persists. What should we do. She loves the beach.
Asked On : Fri, 13 Jul 2012
Answers:  2 Views:  2347
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dear Jamoore,
Thanks for the quiry.
As you are using Visine which is for symptomatic treatment for red eyes. Vigamox is the antibiotic.
In case of more irritation, better to avoid the irritant which is responsible(etiology) for the redness, itching and watering from eyes. I think the chlorine/salt present in water is responsible for your child's symptom. So better to wear swimming goggles and wash eyes with clean water just after swimming and do continue the treatment. If the child has any other eye problems (wearing contact lens, vision problem, chronic irritation to eyes etc.) please do visit your ophthalmologists.

Get well soon. Take care.
Answered: Fri, 13 Jul 2012
I find this answer helpful
Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Thanks for writing to us.
The persistent irritation in the eyes can be taken care of with decongestant drops and local steroid ointment. Any eye damage - corneal ulcer needs to be ruled out by a careful examination by an ophthalmologist.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Fri, 13 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor